MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Sepsis (2067); Swelling/ Edema (4577)
Date of Event 08/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported via medwatch ¿on (b)(6) 2021, my husband was admitted as a full code to (b)(6) medical center with covid pneumonia.From (b)(6), 2021, he was kept in isolation for airborne precautions in the intensive care unit's covid section.On (b)(6) 2021, the hospital staff inserted a peripherally inserted central catheter (picc) into his right upper extremity.Due to a lack of available beds in the medical-surgical unit, the hospital staff kept my husband in isolation in the icu's covid section for an additional three days (note: on (b)(6) 2021), even though he had tested negative for covid.This extended exposure to the covid virus concerned me because of his increased risk for re-infection.On the evening on (b)(6) 2021, he was transferred to the medical-surgical unit.After arrival and assessment, his nurse, (b)(6), rn, recorded in his chart that his picc was in his left upper extremity and not his right.(note: the picc was always in his right upper extremity until on (b)(6) 2021.) on the afternoon on (b)(6) 2021, he was transferred back to the icu, placed on standard precautions, and not allowed to have anything to eat or drink by mouth.When i saw my husband in the icu, i noticed his right upper extremity was hurting him.I witnessed that his icu nurse charted that he had a "very large bruise above and below the picc insertion site in his right upper extremity." one of my daughters noted that the skin around the picc insertion site was red, swollen and warm to the touch.The biopatch directly at the insertion site was also soiled with dried blood, and the dressing covering the picc insertion site was not dated, timed, nor initialed.After taking a picture of it, she immediately brought it to the attention of the nursing staff who confirmed that it had not been changed in fourteen days, since on (b)(6) 2021.(note: protocol requires picc's to be changed every 7 days.) because of their negligence, that same day, hospital staff began to implement the sepsis protocol.The next day, on the morning on (b)(6) 2021, my husband's nurse advised me and my daughter to ask his doctor, dr.(b)(6), to place an order for a lactic acid test.He appeared greatly offended by our request but reluctantly ordered the test.(note: a lactic acid test is part of the sepsis protocol, which therefore should have been drawn the day prior.) this was the first time my husband and i had ever witnessed a doctor throwing an emotional fit in front of a patient and their family members.Later that day, i observed that the dressing covering the picc insertion site had been changed and properly labeled.However, after hearing the alarming results from his lactic acid test, i became very concerned.(note: his lactic acid was 5.3 mmol/l.Normal range is 2-4 mmol/l.) i also observed that my husband's right upper extremity, where the picc was still inserted, appeared much larger from the day prior, with increased pain, redness, swelling and warmth.That same day, on (b)(6) 2021, the hospital staff inserted a nasogastric (ng) tube to administer nutrition; but they neglected to turn it on.At this point, my husband was essentially starving.As my husband's medical power of attorney (mpoa) and spouse, i requested that he be given nutrition and that they remove the picc in his right upper extremity.Twenty-four hours later, on (b)(6) 2021, despite my and my daughter's repetitive requests, the hospital staff still had not turned on the nutrition for the ng tube and they still had not removed the infected picc.I believe that because of this negligence by the hospital staff, he was becoming disoriented, lethargic, and began to lose hope.I implored the hospital staff to please turn on his nutrition and remove the picc.¿ outcomes attributed to the event: death.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported via medwatch ¿on (b)(6), 2021, my husband was admitted as a full code to (b)(6) medical center with covid pneumonia.From (b)(6), 2021, he was kept in isolation for airborne precautions in the intensive care unit's covid section.On (b)(6), 2021, the hospital staff inserted a peripherally inserted central catheter (picc) into his right upper extremity.Due to a lack of available beds in the medical-surgical unit, the hospital staff kept my husband in isolation in the icu's covid section for an additional three days (note: (b)(6), 2021), even though he had tested negative for covid.This extended exposure to the covid virus concerned me because of his increased risk for re-infection.On the evening of (b)(6), 2021, he was transferred to the medical-surgical unit.After arrival and assessment, his nurse, (b)(6), rn, recorded in his chart that his picc was in his left upper extremity and not his right.(note: the picc was always in his right upper extremity until (b)(6), 2021.) on the afternoon of (b)(6), 2021, he was transferred back to the icu, placed on standard precautions, and not allowed to have anything to eat or drink by mouth.When i saw my husband in the icu, i noticed his right upper extremity was hurting him.I witnessed that his icu nurse charted that he had a "very large bruise above and below the picc insertion site in his right upper extremity." one of my daughters noted that the skin around the picc insertion site was red, swollen and warm to the touch.The biopatch directly at the insertion site was also soiled with dried blood, and the dressing covering the picc insertion site was not dated, timed, nor initialed.After taking a picture of it, she immediately brought it to the attention of the nursing staff who confirmed that it had not been changed in fourteen days, since (b)(6), 2021.(note: protocol requires picc's to be changed every 7 days.) because of their negligence, that same day, hospital staff began to implement the sepsis protocol.The next day, on the morning of (b)(6), 2021, my husband's nurse advised me and my daughter to ask his doctor, dr.(b)(6), to place an order for a lactic acid test.He appeared greatly offended by our request but reluctantly ordered the test.(note: a lactic acid test is part of the sepsis protocol, which therefore should have been drawn the day prior.) this was the first time my husband and i had ever witnessed a doctor throwing an emotional fit in front of a patient and their family members.Later that day, i observed that the dressing covering the picc insertion site had been changed and properly labeled.However, after hearing the alarming results from his lactic acid test, i became very concerned.(note: his lactic acid was 5.3 mmol/l.Normal range is 2-4 mmol/l.) i also observed that my husband's right upper extremity, where the picc was still inserted, appeared much larger from the day prior, with increased pain, redness, swelling and warmth.That same day, on (b)(6), 2021, the hospital staff inserted a nasogastric (ng) tube to administer nutrition; but they neglected to turn it on.At this point, my husband was essentially starving.As my husband's medical power of attorney (mpoa) and spouse, i requested that he be given nutrition and that they remove the picc in his right upper extremity.Twenty-four hours later, on (b)(6), 2021, despite my and my daughter's repetitive requests, the hospital staff still had not turned on the nutrition for the ng tube and they still had not removed the infected picc.I believe that because of this negligence by the hospital staff, he was becoming disoriented, lethargic, and began to lose hope.I implored the hospital staff to please turn on his nutrition and remove the picc.¿ outcomes attributed to the event: death.

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17794882
Report Number3006260740-2023-04225
Device Sequence Number12420589
Product Code LJS
UDI-Device Identifier00801741155208
UDI-Public(01)00801741155208
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1294108D5
Device Lot NumberREFR2772
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown